Alert archive / California / Gale Watches in 2019
Gale Watch 17, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 12, 2019, 3:00 AM PDT. It took effect at Jun 14, 2019, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 12, 2019, 3:00 AM PDT (10:00 UTC)
- In effect from
- Jun 14, 2019, 5:00 PM PDT
- Expired
- Jun 13, 2019, 2:45 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 11, 3:44 PM PDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jun 11, 3:44 PM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 344 PM PDT Tue Jun 11 2019 .SYNOPSIS...Hot conditions will persist through the remainder of the afternoon, with above normal temperatures expected tomorrow as well. A very slightly cooling trend in interior areas is expected late in the week, with more significant cooling along the coast as the marine layer and stronger northerly winds return. Isolated thunderstorms will be possible across interior mountains of Trinity and northeast Mendocino County Wednesday afternoon and evening. && .DISCUSSION...Well above normal temperatures continue to impact much of California today due to the presence of high pressure aloft, and northwestern California is no exception to this rule. While all of the region is observing above normal temperatures today, perhaps the most anomalous temperatures have been observed in coastal areas where afternoon highs have soared into the upper 80s to as high as the mid-90s in a few areas, particularly in Humboldt County. These temperatures are approximately 25 to 30 degrees above normal, and while it is still not quite as hot as the interior valleys, these temperatures are much more rare. As of 3 PM, the Eureka climate station on Woodley Island has reached a maximum of 85 degrees, which will at least tie the all time maximum temperature for June with over 130 years of nearly continuous hourly observations. This unusual coastal warmth is due to a westward shift of the inland thermal trough, and also a lack of onshore flow to help bring the cooler marine airmass onshore. While somewhat similar temperatures are expected again tomorrow, current trends indicate that overall afternoon highs will be slightly lower than they were today. Still, well above normal temperatures are expected once again. Meanwhile, a few mostly dry thunderstorms will be possible across the interior mountains by the late afternoon and early evening, particularly in the vicinity of the Trinity Alps. This is due to the gradual approach of a weak low pressure system from the southwest, and an increase in weak southerly flow that will draw marginally increased moisture into the region. Occasional cloud to ground lightning strikes will be possible with this activity with minimal rainfall. For the remainder of the week and into early next week, while temperatures are likely to cool very slightly, readings will remain modestly above normal...generally in the low to mid 90s in interior low elevations. However, the marine layer is likely to reassert itself in coastal areas as the thermal low shifts back eastward to it's normal location and the offshore pressure gradient (and northerly winds) increase. That will result in a reversion to more typical conditions in these areas. && .AVIATION...Widespread VFR conditions will continue through tonight and much of Wednesday for almost all of northwest California. A few high clouds are passing through today, but otherwise skies are clear. We had some haze or perhaps a little shallow mist early this morning and last night along the coast, reducing the visibility to 2 to 5 SM at times. We may have similar conditions tonight into early Wednesday morning around CEC or perhaps ACV, but otherwise we should remain devoid of any fog or coastal low clouds until Wednesday night. Winds will remain very light, tending offshore during the overnight hours, and perhaps slightly more onshore but still under 10 kt on Wednesday. /AAD && .MARINE...We made few changes to the forecast winds and seas from the previous forecast. The only adjustments were to reflect the lighter winds over the coastal waters better, with the nearshore buoys showing calm winds at times today. We lowered seas from the previous forecast by 1 or 2 ft over portions of the waters as well. Generally we have lingering 2 to 3 ft waves at 8 seconds, with a weak swell of 2 to 3 ft at 13 seconds resulting in combined seas near 4 or 5 feet. If anything, these will become a little lower through Wednesday, resulting in the best conditions of the week. The light winds are all due to a broad thermal trough in control along and off of the California coast, with only weak high pressure offshore. The good weather window will continue until Thursday afternoon, when the thermal trough will retreat inland as high pressure offshore begins to strengthen and build back toward the coast. This will result in increasing northerly winds, first more locally off Pt St George and downwind of Cape Mendocino late Thursday. These winds will expand across all of our coastal waters heading into the weekend, with gale force gusts possible across portions of the outer waters. Steep northerly seas will build in response to these winds, possibly reaching 10 ft over the outer waters on Friday, and even a bit higher over the weekend. /AAD && .FIRE WEATHER...Isolated dry thunderstorms will be possible over the interior mountains of Del Norte, Trinity, and far northeastern Mendocino County Wednesday afternoon and evening. Fuel guidance indicates vegetation remains too moist for a watch or warning. However, given the prolonged period of above normal temperatures and low humidity expected for the foreseeable future, fuels are rapidly drying...and in particular the fine dead fuel and grasses. This will likely result in an uptick in the receptiveness of area fuels in the near-term, at least locally in low elevation areas dominated by finer fuels. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Heat Advisory until 7 PM PDT this evening for CAZ101>108-110>113. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 11, 8:24 PM PDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 824 PM PDT Tue Jun 11 2019 CAZ103-130330- Northern Humboldt Coast- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-110>113-130330- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slight chance of thunderstorms exists over the interior mountains of northwest California during Wednesday afternoon and evening. Above normal temperatures are also expected again on Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-109-130330- Coastal Del Norte-Mendocino Coast- 824 PM PDT Tue Jun 11 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:19 AM PDT | Heat Advisory | EKA | Humboldt, Mendocino | 17 hr |
| Jun 12, 3:03 PM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.